Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS New Orleans, LA

April 11, 2015Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 11, 2015, 5:09 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Apr 11, 2015, 8:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WGUS54 KLIX 112209
FFWLIX
LAC057-109-120100-
/O.NEW.KLIX.FF.W.0001.150411T2209Z-150412T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
  NORTH CENTRAL TERREBONNE PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 800 PM CDT

* AT 506 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUED TO  
  FALL ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE UP TO 5 
  INCHES OF RAIN HAVE ALREADY FALLEN ACROSS AREAS OF EXTREME 
  NORTHERN TERREBONNE AND NORTHWEST LAFOURCHE PARISHES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  THIBODAUX...LOCKPORT...BAYOU CANE...RACELAND... 
  MATHEWS...GRAY...SCHRIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2960 9107 2961 9108 2984 9090 2977 9039
      2959 9031 2958 9110

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:02 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 11, 4:02 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CDT SAT APR 11 2015

.DISCUSSION...
A FEW NARROW BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE DEVELOPED ACROSS THE LOCAL AREA AND ARE ROUGHLY STATIONARY AT
THIS TIME. SOME ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH
THE REMAINDER OF THE AFTERNOON.

ACTIVE WEATHER LOOKS TO BE THE RULE THROUGH THE PERIOD AND THE
BIGGEST FORECAST CHALLENGE WILL BE ATTEMPTING TO TIME THE PERIODS
OF HEAVIER RAIN AS WELL AS GETTING THE RAINFALL AMOUNTS RIGHT OVER
THE NEXT FEW DAYS. SOUTHWEST FLOW ALOFT WILL USHER SEVERAL FAST
MOVING IMPULSES THROUGH THE AREA...EACH BRINGING NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS TO THE REGION. FIRST ONE LOOKS TO
AFFECT THE AREA LATE TONIGHT AND INTO SUNDAY AS THE STALLED
FRONTAL BOUNDARY BEGINS TO LIFT NORTHWARD. EXPECT BEST COVERAGE TO
BE IN THE AFTERNOON WITH THE ADDED INSTABILITY FROM DAYTIME
HEATING. AM CARRYING LIKELY POPS WITH AREA AVERAGE QPF OF ONE HALF
TO THREE QUARTERS OF AN INCH DURING THE AFTERNOON HOURS. FLASH
FLOOD GUIDANCE REMAINS RELATIVELY HIGH...SO NOT EXPECTING ANY
WIDESPREAD PROBLEMS...THOUGH SOME STREET FLOODING WILL BE POSSIBLE
UNDER SOME OF THE MORE EFFICIENT STORMS.

HEAVIEST RAIN CURRENTLY LOOKS TO FALL ON MONDAY AS ANOTHER IMPULSE
BRINGS NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. BEST
INSTABILITY AND LIFT WILL BE ACROSS THE NORTHERN PORTION OF THE
AREA...AND THIS IS WHERE THE HIGHEST RAINFALL TOTALS SHOULD
OCCUR. LATEST GUIDANCE FROM HPC IS AROUND 2 INCHES FOR THE
DAY...AND THIS IS CLOSE TO WHAT I AM CARRYING IN OUR OWN FORECAST.
HPC ALSO INDICATING A MODERATE RISK OF EXCESSIVE RAINFALL FOR
PARTS OF THE FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI WITH A
SLIGHT RISK FOR AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE
FROM PIERRE PART TO SLIDELL TO SAUCIER. WITH FLASH FLOOD GUIDANCE
CURRENTLY SITTING IN THE 3 TO 5 INCH RANGE FOR A 6 HOUR
PERIOD...WILL HOLD OFF ON ANY FLASH FLOOD WATCHES FOR THE TIME
BEING...BUT WILL BE MONITORING RAINFALL TOTALS CLOSELY OVER THE
NEXT 24 HOURS AND A FLASH FLOOD WATCH MAY BE NECESSARY AT SOME
POINT.

HIGH END CHANCE TO LIKELY POPS STAY IN THE FORECAST TUESDAY
THROUGH THURSDAY AS ADDITIONAL FAST MOVING VORT MAXES ROTATE
THROUGH THE UPPER LEVEL TROUGH. MODELS IN FAIRLY GOOD AGREEMENT
THAT AN UPPER LOW WILL DIVE SOUTHWARD INTO THE SOUTHERN PLAINS
STATES LATE IN THE WEEK FORCING A COLD FRONT TOWARD THE AREA. THIS
FRONT MAY PASS THROUGH THE AREA AS EARLY AS SATURDAY MORNING...BUT
WILL LIKELY ONLY RESULT IN A RETURN TO NEAR NORMAL TEMPERATURES
FROM THE ABOVE NORMAL TEMPERATURES THAT WILL BE THE RULE THIS
WEEK.

&&

.AVIATION...
MOST AIRPORTS SHOULD HAVE PREVAILING VFR THROUGH THIS EVENING
BEFORE SOME LOW CIGS REDEVELOP TONIGHT AS SOUTHEAST LOW LEVEL
WINDS BRING AN INCREASE IN RELATIVE HUMIDITY. THE MOST LIKELY TAF
AIRPORT TO HAVE LOWER CONDITIONS IN SHRA/TSRA OR VCTS THE NEXT
SEVERAL HOURS IS KHUM...BUT IT COULD BE A CLOSE CALL FOR KMSY AND
KBTR. HAVE NOT INCLUDED ANYTHING MORE THAN VCSH IN THE FIRST 12
HOURS OF THE FORECAST...HOWEVER UPDATES MAY BE NEEDED. THE LATTER
PORTION OF THE FORECAST...ESPECIALLY AFTER 12Z SUNDAY WILL HAVE TO
ADDRESS MORE NUMEROUS SHRA/TSRA.

&&

.MARINE...
WITH STALLED FRONT NEAR THE COAST...WINDS WILL REMAIN OUT OF THE
EAST OVER MUCH OF THE WATERS. THE FRONT WILL RETREAT BACK TO THE
NORTH TONIGHT CAUSING WINDS TO RETURN BACK TO AN ONSHORE
DIRECTION. A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED OVER
THE MID ATLANTIC COAST EARLY IN THE WEEK. THIS WILL TIGHTEN THE
PRESSURE GRADIENT OVER THE GULF AND RESULT IN MODERATE TO POSSIBLY
STRONG ONSHORE WINDS. ONSHORE FLOW WILL CONTINUE THROUGH THE WORK
WEEK AND COULD RESULT IN ABOVE NORMAL TIDES DEPENDING ON THE
STRENGTH OF THE WINDS.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...METS TO AVONDALE AND NEW ORLEANS COMMAND CENTER
ACTIVATION...YES.
ACTIVITIES...FRENCH QUARTER FEST PUBLIC SAFETY SUPPORT
             GRAND PRIX OF LOUISIANA PUBLIC SAFETY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  77  67  77 /  30  70  70  80
BTR  65  78  68  79 /  40  80  60  70
ASD  67  78  69  78 /  30  70  60  70
MSY  67  79  71  80 /  30  70  60  70
GPT  67  77  71  77 /  30  70  60  70
PQL  66  78  70  78 /  30  70  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION...22/TD
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Apr 11, 12:52 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1252 PM CDT SAT APR 11 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-120600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1252 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS
EVENING...WITH A HIGHER CHANCE OF THUNDERSTORMS OVER SOUTH
LOUISIANA COASTAL AREAS AND THE ADJACENT COASTAL WATERS. THERE
WILL BE A BETTER CHANCE OF THUNDERSTORMS ACROSS ALL AREAS AFTER
MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STRONG STORMS WILL BE POSSIBLE. MAIN CONCERNS WILL BE GUSTY
WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY BUT
THE THREAT OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Special weather statement, Apr 11, 2:30 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT SAT APR 11 2015

LAZ046-056-057-059-065-112030-
ASSUMPTION-IBERVILLE-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
230 PM CDT SAT APR 11 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT NORTHWESTERN LAFOURCHE...SOUTHWESTERN ST. JAMES...NORTHERN
TERREBONNE... SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION
PARISHES...

AT 226 PM CDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR THIBODAUX TO RACELAND...AND MOVING NORTHWEST AT
5 TO 10 MPH.

WINDS IN EXCESS OF 30 MPH AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...NAPOLEONVILLE...LABADIEVILLE...PAINCOURTVILLE...
RACELAND...MATHEWS...SUPREME...CHACKBAY...SCHRIEVER...SOUTH
VACHERIE...BELLE ROSE AND PIERRE PART.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2997 9086 2985 9060 2962 9045 2972 9064
      2976 9092 3003 9122
TIME...MOT...LOC 1926Z 143DEG 7KT 2981 9089 2978 9069 2972 9058

TD
Special weather statement, Apr 11, 3:18 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT SAT APR 11 2015

LAZ047-048-050-112045-
WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-
318 PM CDT SAT APR 11 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT WEST BATON ROUGE...SOUTHERN EAST BATON ROUGE AND WEST CENTRAL
LIVINGSTON PARISHES...

AT 315 PM CDT...A NEARLY STATIONARY LINE OF SHOWERS AND
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM PORT ALLEN TO NEAR
PORT VINCENT. THE LINE WAS MOVING WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...PORT ALLEN...OAK HILLS PLACE...
WALKER...PORT VINCENT...INNISWOLD...MERRYDALE...MONTICELLO...
SHENANDOAH...OLD JEFFERSON...WESTMINSTER...VILLAGE ST. GEORGE AND
GARDERE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3052 9134 3048 9076 3035 9070 3036 9120
TIME...MOT...LOC 2015Z 104DEG 5KT 3043 9118 3040 9078

TD
Special weather statement, Apr 11, 4:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 PM CDT SAT APR 11 2015

LAZ049-056-057-112215-
ASSUMPTION-ASCENSION-ST. JAMES-
414 PM CDT SAT APR 11 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
JAMES...NORTH CENTRAL ASSUMPTION AND SOUTHWESTERN ASCENSION
PARISHES...

AT 413 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
DONALDSONVILLE. THE STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
DONALDSONVILLE AND BELLE ROSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3004 9103 3012 9104 3017 9083 3004 9081
TIME...MOT...LOC 2113Z 254DEG 2KT 3009 9100

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:30 PM CDTSpecial Weather StatementLIXAssumption60 min
Apr 11, 3:09 PM CDTAreal Flood AdvisoryLIXAssumption, Lafourche3 hr
Apr 11, 3:18 PM CDTSpecial Weather StatementLIXEast Baton Rouge27 min
Apr 11, 4:14 PM CDTSpecial Weather StatementLIXAscension61 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.